Spectral tau algorithm for solving a class of fractional optimal control problems via Jacobi polynomials

Youssri H. Youssri, Waleed M. Abd-Elhameed

Abstract


This paper is dedicated to analyzing and presenting an efficient numerical algorithm for solving a class of fractional optimal control problems (FOCPs). The basic idea behind the suggested algorithm is based on transforming the FOCP under investigation into a coupled system of fractional-order differential equations whose solutions can be expanded in terms of the Jacobi basis. With the aid of the spectral-tau method, the problem can be reduced into a system of algebraic equations which can be solved via any suitable solver. Some illustrative examples and comparisons are presented aiming to demonstrate the accuracy, applicability, and efficiency of the proposed algorithm.


Keywords


Jacobi polynomials; tau method; Newton's iterative method; optimal control problems; system of fractional differential equations

Full Text:

PDF

References


Brunner, H., Pedas, A. and Vainikko, V. (2001). Piecewise polynomial collocation methods for linear Volterra integro-differential equations with weakly singular kernels. SIAM J. Numer. Anal., 39(3),957–982.

Kilbas, A.A., Trujillo, J.J. and Srivastava, H.M. (2006). Theory and applications of fractional differential equations, volume 204. Elsevier Science Limited.

Podlubny, I. (1998). Fractional Differential Equations: An Introduction to Fractional Derivatives, Fractional Differential Equations, to Methods of Their Solution and Some of Their Applications, volume 198. Academic press.

Stefan, S.G., Kilbas, A.A. and Marichev, O.T. (1993). Fractional integrals and derivatives. Theory and Applications, Gordon and Breach, Yverdon.

Al-Mdallal, Q.M., Syam, M.I. and Anwar, M.N. (2010). A collocation-shooting method for solving fractional boundary value problems. Commun. Non-linear Sci. Numer. Simul., 15(12), 3814–3822.

C¸ enesiz, Y., Keskin, Y. and Kurnaz, A. (2010). The solution of the Bagley–Torvik equation with the generalized Taylor collocation method. J. Franklin Inst., 347(2), 452–466.

Daftardar-Gejji, V. and Jafari, H. (2005). Adomian decomposition: a tool for solving a system of fractional differential equations. J. Math. Anal. Appl., 301(2), 508–518.

Momani, S. (2007). An algorithm for solving the fractional convection–diffusion equation with nonlinear source term. Commun. Nonlinear Sci. Numer. Simul., 12(7), 1283–1290.

Agrawal, O.P. (2004). A general formulation and solution scheme for fractional optimal control problems. Nonlinear Dynam., 38(1-4), 323–337.

Erturk, V.S., Momani, S. and Odibat, Z. (2008). Application of generalized differential transform method to multi-order fractional differential equations. Commun. Nonlinear Sci. Numer. Simul., 13(8), 1642–1654.

Agrawal, O.P. and Baleanu, D. (2007). A Hamiltonian formulation and a direct numerical scheme for fractional optimal control problems. J. Vib. Control, 13(9-10), 1269–1281.

Abd-Elhameed, W.M. and Youssri, Y.H. (2015). New spectral solutions of multi-term fractional order initial value problems with error analysis. CMES:Comp. Model. Eng. Sci, 105, 375–398.

Baleanu, D., Ozlem, D., and Agrawal, O.P. (2009). A central difference numerical scheme for fractional optimal control problems. Journal of Vibration and Control, 15(4), 583-597.

Agrawal, O.P., Ozlem, D. and Baleanu, D. (2010). Fractional optimal control problems with several state and control variables. Journal of Vibration and Co trol, 16(13), 1967-1976.

Shen, J., Tang, T. and Wang, L-L. (2011). Spectral Methods: Algorithms, Analysis and Applications, volume 41. Springer Science & Business Media.

Kopriva, D.A. (2009). Implementing spectral methods for partial differential equations: algorithms for scientists and engineers. Springer Science & Business Media.

Shizgal, S. (2015) Spectral methods in chemistry and physics. Springer.

Doha, E.H., Abd-Elhameed, W.M. and Bhrawy, A.H. (2013). New spectral-Galerkin algorithms for direct solution of high even-order differential equations using symmetric generalized Jacobi polynomials. Collect. Math., 64(3), 373–394.

Doha, E.H., Abd-Elhameed, W.M. and Bassuony, M.A. (2013). New algorithms for solving high even- order differential equations using third and fourth Chebyshev-Galerkin methods. J. Comput. Phys., 236, 563–579.

Abd-Elhameed, W.M., Doha, E.H. and Youssri, Y.H. (2013). New wavelets collocation method for solving second-order multipoint boundary value problems using Chebyshev polynomials of third and fourth kinds. Abstr. Appl. Anal., Volume 2013:Article ID 542839, 9 pages.

Abd-Elhameed, W.M., Doha, E.H., and Youssri, Y.H. (2013). New spectral second kind chebyshev wavelets algorithm for solving linear and nonlinear second-order differential equations involving singular and bratu type equations. Abstr. Appl. Anal., Volume2013:Article ID 715756, 9 pages.

Doha, E.H., Abd-Elhameed, W.M. and Youssri, Y.H. (2013). Second kind Chebyshev operational matrix algorithm for solving differential equations of Lane-Emden type. New Astro., 23, 113–117.

Abd-Elhameed, W.M. (2015). New Galerkin opera- tional matrix of derivatives for solving Lane-Emden singular-type equations. Eur. Phys. J. Plus, 130(3), 52.

Abd-Elhameed, W.M., Doha, E.H., and Youssri, Y.H. (2013). Efficient spectral-Petrov-Galerkin methods for third-and fifth-order differential equations using general parameters generalized jacobi polynomials. Quaest. Math., 36(1), 15–38.

Doha, E.H. and Abd-Elhameed, W.M. (2014). On the coefficients of integrated expansions and integrals of Chebyshev polynomials of third and fourth kinds. Bull. Malays. Math. Sci. Soc., 37(2), 383–398.

Bhrawy, A.H., and Zaky, M.A. (2016). Shifted fractional-order Jacobi orthogonal functions: application to a system of fractional differential equations. Applied Mathematical Modelling, 40(2), 832-845.

Zaky, M.A., and Machado, J.A.T. (2017). On the formulation and numerical simulation of distributed- order fractional optimal control problems. Communications in Nonlinear Science and Numerical Simulation, 52, 177-189.

Bhrawy, A.H., Zaky, M.A. and Machado, J.A.T. (2017). Numerical solution of the two-sided spacetime fractional telegraph equation via Chebyshev Tau approximation. Journal of Optimization Theory and Applications, 174(1), 321-341.

Zaky, M.A. (2017). A Legendre spectral quadrature tau method for the multi-term time-fractional diffusion equations. Computational and Applied Mathematics, 1-14.

Agrawal, O.P. (2008). A formulation and numerical scheme for fractional optimal control problems. J. Vib. Control, 14(9-10), 1291–1299.

Lotfi, A., Yousefi, S.A. and Dehghan, M. (2013). Numerical solution of a class of fractional optimal control problems via the Legendre orthonormal basis combined with the operational matrix and the Gauss quadrature rule. J. Comput. Appl. Math., 250, 143-160.

Abramowitz, M. and Stegun, I.A. editors. (1970). Handbook of Mathematical Functions (applied mathe- matics Series 55). National Bureau of Standards, New York.

Andrews, G.E., Askey, R. and Roy, R. (1999) Special functions. Cambridge University Press, Cambridge.

Szego, G. (1939). Orthogonal polynomials, volume 23. American Mathematical Soc.

Rainville, E.D. (1960). Special functions. The Macmilan Company, New York.

Keshavarz, E., Ordokhani, Y. and Razzaghi, M. (2015). A numerical solution for fractional optimal control problems via Bernoulli polynomials. Journal of Vibration and Control, 22(18), 3889-3903.




DOI: http://dx.doi.org/10.11121/ijocta.01.2018.00442

Refbacks

  • There are currently no refbacks.


Copyright (c) 2018 Youssri H. Youssri, Waleed M. Abd-Elhameed

Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.

footer_771

   ithe_170     crossref_284         ind_131_43_x_117_117  Scopus  EBSCO_Host    ULAKBIM   PROQUEST   ZBMATH more...